By Distorted Me
I know that a lot of bipolar folks take an SSRI as part of their daily regimen of meds and apparently it seems to help. But there's some growing concern in the pdoc world now that SSRI's may be causing manic symptoms and even directly causing manic episodes. I was on SSRI's for 10 years before quitting last October. In chronological order: Celexa, Zoloft, Celexa again, Lexapro, Zoloft again, Prozac, Zoloft again briefly, back to Prozac to close it out.
For me, personally, after stopping them altogether, I was able to see what they were doing to my system. I truly believe they made me much more unstable and greatly increased compulsiveness and just made a bad situation worse. Switching from Lexapro to Zoloft sent me immediately full-on hypomanic for over a month in early 2015. I was high as a kite and on top of the fucking world. It was unreal and so obvious at the time. From the beginning of it, I was certain something unusual was going on. Now I wasn't diagnosed bipolar yet, just depressed, so I didn't even know what hypomania was then. It fizzled out eventually (sigh) but I had at least two more, shorter, and less intense episodes late spring 2015. I've not had anything quite as euphoric as those since.
My last pdoc expressed some concern about the prozac but wasn't very insistent on me stopping it, just that I would want to eventually. I've since read that there is increasing concern in the pdoc community. Yet a lot of bipolar people still take SSRI's and don't seem to have problems.
Do SSRI's seem to help your causes? Do you notice any unusual side effects? Have any of you stopped taking SSRI's and noticed a change? Other comments? This could be interesting.
I have OCD/Anxiety/Depression
I was on:
- lexapro: 4 years Started late 2010. 10 increased up to 60 (there was single day 3 pills cant remember 20mg or 10mg high up dose) short time. decreases down to 5. and stop points with rejected change in meds.
luvox: 3.5 years started early 2014. 150 ended in 100 decreased down to 50 after that 1.5 weeks attack of continuous eye pains. And stop points with rejected change in meds. and last full stop.
What im feeling after approx. 7 months after stopping: 1.5 weeks atack of continuous eye pains. after the attack, right eye pulsating sharp/heating sensation (mostly for now), pains along with easily eye straining and drying, constant red spot/subconjunctival hemorrhage near tear canals reaches to cornea that persists most the day and decreases after sleep for short time..
Did any one experience this type of eye pains before?
(what do you advice me/ what should i do?)
- return to lowest possible dose and if so, in what size 13.5 or 17.0 or 5 mg or what med, and should I get digital scale?
- Waiting while taking coffee and pain killers.
- I still get light (with rarely heavy) ocd thoughts/ anxiety/ panic attacks/ depressive mood (current moment they are all mild to me); should I cut all that crap of evaluating
with no meds and return to my original dose in sudden.
- I don't know if ill ever go to psychological doctors I think the previous docs have a part in the problem.
please excuse language and memory errors...
In January of this year I woke up with a panic attack completely out of the blue. Despite several episodes of anxiety and depression in my 20s, my last episode was back in 2008! At that time I went through a year or so of therapy, committed to staying on 30mg of Paxil, and I never looked back. I honestly would have said I was cured! The panic attack led to a period of anxiety that lasted right through February. I upped the Paxil to 40mg and worked with a psychiatrist who suggested adding Lamictal. We started at 25mg for 2 weeks, 50mg for 2 weeks, and then 75mg. I started noticing a positive difference at about a week on 75mg. A few days later, the anxiety and depression just lifted! It was like I had my life back. For nearly a month I felt great, and believed the Lamictal must have made the difference. Unfortunately, it didn't last.
About a week ago something minor triggered anxiety in me, and again it has lasted! My psychiatrist recommended going up to 100mg of Lamictal, so I started that two days ago. My question is, does lamictal work and then wear off if it's not at the right level? Has anyone had success with an SSRI and lamictal for anxiety and depression, not related to bipolar disorder? Can anyone offer advice on how to keep the faith with these medication changes, or how to overcome anxiety? Looking for others who get it, and want to help!
Hi! I'm new and hoping to get some input opinions on things that can help me. I've been diagnosed with depression for almost 6 years now, just after I delivered my daughter in Feb 2012. I was on and off sertraline for about 3 years until I started having some serious anxiety attacks and then hydroxyzine was added. But all hydroxyzine does is knock me out. Sertraline never did much for me so in January 2016 they put me on Prozac which helped significantly with the anxiety but also made me not care if I lived or died. I was numb to everyone and everything around me including my husband and 2 young children. In January 2017 I went off my meds for a while until about July when I started spiraling down into my depression again. My Dr put me on paxil. BIG DIFFERENCE!I feel as close to my normal self as I have in years. BUT the only and worst side effect I've noticed is that despite being aroused, I CANNOT achieve an orgasm while on this drug. Not by myself or with anyone else or any of my usual tried-and-true methods. Now I'm 27 years old and at the height of my sex life. Like I know what I'm getting is good stuff. But this is really sucktastic. Any ideas on other drugs I can try that will not only allow me to continue feeling like I'm actually ok and also allow me to enjoy sex and masturbation again?
has anyone experienced this? its been linked to paxil and zoloft.
i'm not sure whether zoloft caused this issue for me or just worsened it to the point that it became noticeable to myself and others (didn't seem to have this prior to taking zoloft for the first time and the condition persisted off zoloft for years.. on zoloft again and i think the problem might be enhanced but i can't say that for any certainty). i've looked into it and its never specified whether the problem persisted after stopping the meds or whether it can be a permanent thing.